MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 116230
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
During reaming with mako, the bone was too hard to cut.Manual reaming was performed using the handpiece mics.Subsequently, the check pin dislodged during the procedure.Postoperatively, the check pin was examined and found to have a worn tip.Additionally, upon inspection of the reamed bone postoperatively, powder-like particles resembling metal fragments were observed.Update: why was manual reaming performed? was the device causing any issues? the patient¿s bone quality was hard.Was there any powder like particles observed actually as the adverse consequences mention that there were no particles post x ray was done?: yes.Upon examining the reamed bone, powdery material believed to be metal fragments was observed.Why was a bone graft performed? was it due to device causing issues?: it was normal procedure.It is not related the event.
 
Additional Manufacturer Narrative
Reported event.An event regarding crack/fracture involving a mako checkpoint was reported.The event was confirmed.Method & results.Product evaluation and results: visual inspection confirms the event.The tip of checkpoint is broken.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the lot details were not provided.Complaint history review: could not be performed as the lot details were not provided.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
CHECKPOINT 3.5MM HEX X 15MM STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
deepan raju srinivasan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23665490
Report Number3005985723-2025-00554
Device Sequence Number21044178
Product Code OLO
UDI-Device Identifier00848486002978
UDI-Public00848486002978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number116230
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale